MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G23859
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer name and address= phone: (b)(6); address line 2:(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a below-the-knee recanalization procedure, the tip of a cxi support catheter separated as the catheter was advanced to the peroneal artery.The vascular surgeon used an unspecified angioplasty balloon to open the artery proximal to the tip.Reportedly, although the tip of the catheter was left in the patient, the final procedural result was good and the goal was obtained.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 20jun2023.Ipsilateral access was obtained in the left common femoral artery.The access site was not scarred, but the anatomy was calcified.Another manufacturer's 0.035-inch wire was used during the procedure, as well as a cook wire.Resistance was not encountered during insertion or removal of the catheter.A power injector was not used.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a below-the-knee recanalization procedure, the tip of a cxi support catheter separated as the catheter was advanced to the peroneal artery.The vascular surgeon used an unspecified angioplasty balloon to open the artery proximal to the tip.Reportedly, although the tip of the catheter was left in the patient, the final procedural result was good, and the goal was obtained.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received 20jun2023.Ipsilateral access was obtained in the left common femoral artery.The access site was not scarred, but the anatomy was calcified.Another manufacturer's 0.035-inch wire was used during the procedure, as well as a cook wire.Resistance was not encountered during insertion or removal of the catheter.A power injector was not used.Corrected information: h6 (annex g).Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The catheter tip was separated, with five millimeters of the tip remaining on the catheter.A document-based investigation evaluation was performed.One relevant non-conformance was noted on a sub-assembly lot; however, all affected product was scrapped, and there are 100% inspections in place to capture the non-conformance.There have been no other reported complaints for this lot number.The information provided upon review of the dmr, dhr, and investigation of the returned device suggests that there is evidence the device was manufactured out of specification.Although one relevant non-conformance was noted on a sub-assembly lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a manufacturing deficiency likely contributed to this event.The responsible personnel were notified.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16915083
Report Number1820334-2023-00585
Device Sequence Number6555155
Product Code KRA
UDI-Device Identifier00827002238596
UDI-Public(01)00827002238596(17)251221(10)15133785
Combination Product (Y/N)N
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2025
Device Model NumberG23859
Device Catalogue NumberCXI-2.3-14-90-ANG2
Device Lot Number15133785
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer06/20/2023
08/01/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date07/11/2023
08/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CMW-14-190-18G; CMW-14-190-18G; TERUMO RADIOFOCUS 0.035" 180CM WIRE
Outcome Attributed to Adverse Event Other;
Patient SexFemale